Jump to content
CrazyBoards.org

New medication or stay on Risperdal?


Recommended Posts

I have been on 5 antipsychotics. Abilify and Seroquel had too many side effects, so I was put on Risperdal. I was taken off of Risperdal because it makes me lactate and gain too much weight, so I was on Geodon for awhile, and then Latuda, but now I'm back on Risperdal because it's the only medication that truly helps me.

The problem is, I've been having really weird breast changes. Like I said, Risperdal makes me lactate, but I'm on another medication called Bromocriptine to combat that. But lately I've been having even more problems involving my breasts that I keep thinking I'm pregnant, which wouldn't make sense since I'm on the Depo Provera birth control shot. I emailed my psychiatrist and he said that these symptoms could be related to the Risperdal.

So I'm trying to figure out whether or not it's worth it to stay on Risperdal because of the negative side effects. It also makes me gain weight; before I was on medication I was underweight, now I'm overweight. But then again Risperdal is the only medication that has really helped me. I really don't want to change my medication unless it's absolutely necessary because I'm FINALLY on the right path, I'm in school and I just landed a job.

I have an appointment with my psychiatrist tomorrow, have any of you taken any antipsychotics similar to Risperdal that helped you that I should discuss with him? I'm diagnosed with Schizophrenia, OCD, and depression, but I think I may have Borderline Personality Disorder. I'm also on 125 mg of Luvox twice a day.

Link to comment
Share on other sites

I lactated on Risperdal. I didn't even ask to be taken off it initially, just reported it, but my psychiatrist at the time changed my meds immediately. You might want to ask your doctor more about this and why it's happening and if it's safe. I got the impression from the appointment I had after it happened that it wasn't safe to continue on with the drug. This is my opinion though, I can't remember very much else because it happened over 10 years ago.

Link to comment
Share on other sites

That is very hard! What a frustrating situation! I can empathize but with a different med.

Can your dose be adjusted so that the lactation stops or at least is lowered somewhat? 

Have you tried Invega? It's very similar to risperdal but really it has that same risk of lactation. So I don't know if that is an option. Also there is latuda and geodon.

But I can understand completely that you don't want to change because you are doing so well!

I would ask your pdoc about whether or not he thinks it is safe to stay on the risperdal or whether or not you could adjust the dose a bit or what have you.

Link to comment
Share on other sites

I'm just curious, why do you think you're pregnant? When I was on Depo Provera, it totally screwed with my periods, so maybe that is it? Or do you mean you feel pregnant (which I wouldn't know, because I've never been pregnant)?

Link to comment
Share on other sites

Hey guys, just left the doctor's. He left the Risperdal where it was and increased the Bromocriptine (which stops the lactation). I have been hearing voices though, but since he can't increase the Risperdal because of lactation, he put me on Depakote XR 500 mg. I'm hopeful about trying a mood stabilizer but worried about the weight gain :/

 

 

 

 

I'm just curious, why do you think you're pregnant? When I was on Depo Provera, it totally screwed with my periods, so maybe that is it? Or do you mean you feel pregnant (which I wouldn't know, because I've never been pregnant)?

It screws with my periods too! I don't get them at all anymore, which is why it's hard to tell whether or not I'm pregnant. I thought I was because I've been having some breast changes that happen when you're pregnant. I'll wait to see if the change in meds helps it.

My pdoc pulled me off risperdal after several years, turns out my prolactin level was too high. He said that could result in bone density loss, and that risperdal was meant for short term, not long term.

Wow that's interesting, because the Depo shot causes bone density loss too. Ugh meds are so frustrating

***I meant Depakote ER, not XR

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...